Confused: Hi again, Just trying to get... - Anxiety and Depre...

Anxiety and Depression Support

47,923 members49,235 posts

Confused

nsuth44
nsuth44

Hi again,

Just trying to get a grip on what's going on around me. I've been on Lexapro, risperdal and buspar since last July. I can tell that the medicine has made me calmer but I also feel that it has changed me. I feel emotionally blunted, as in I pretty much have no emotions any more. No happy, no sad, just blah. I was wondering if anyone else has ever felt like this and if you have any suggestions. Part of me wants to stop taking my medicine altogether but I know that's not the way to go. I eventually want to get off of the medicine and start living life again. I'm constantly worried about dying, something like heart attack or stroke. Have all the typical physical symptoms. I'm scared to exercise. Any tips or words would be great. Just trying to cope and feel better.

4 Replies
oldestnewest

Hi nsuth44, I was where you are at one time. Afraid to live, afraid to die. Focused on

my heart and treated myself as fragile. I was placed and left on benzos for 30 years.

It did get me to my appointments and allowed me to work but I was flat, emotionless.

I could walk and talk but there was no spark in my eyes. My inner self was in a different

state than what I use to be. But then again, this is the job of a benzo. We can't fight

something that is working to calm us down while on the meds.

There is a time and place for the medication. I wouldn't have survived without it at that

time. The fears were too high. However, during that time on meds, I had therapy as

well as researched everything on the Mind/Body connection. As I realized how big a

part our mind plays with our anxiety symptoms, I started searching for other ways to

calm my nervous system. As I was weaned off benzos, I was put on Lexapro which has

been beneficial to me without losing myself. I also meditate and do breathing exercises

each and every day. I have found that this method works quickly in reducing any stress

or fear w/o any side effects.

As for your phobia regarding the heart, talk therapy can help a lot in getting down to the

root of that fear. Wishing you well. :) xx

I have done lots of different meds and quit early on due to side effects. I was educated and trained on them as part of my job. That has really hurt my ability not to succumb to side effects. I always recover eventually when I take some sort of action to make my situations that lead to depression better.

Hey there, I don't know anything about the meds other than the lexapro which helps me. I've been on lexapro for years. Only having to increase the mg from 10 to 20. I'm not a Dr. but maybe that feeling is from too many types of meds. I suggest talking to your Doctor about that. I have a medical marijuana card and just adding a capsule in the morning called AWAKE and a few puffs of flower ' marijuana ' in the evening has taken me to a very comfortable place. I work out Monday and Tuesdays. I'm retired but work a part time Wednesday and Thursdays and bowl in a league on Friday. Saturdays sometimes I swim. Sundays Church. B4 adding the medical marijuana, I wasn't active like this. I use to stay in bed 2 to 3 days at a time. God has shown me what's best for ME. I pray you get better too. Much love 😘

nsuth44
nsuth44 in reply to Tetelatia

Thank you for your reply. It means a lot to me. I wish I could be more active. I used to bowl in 3 leagues a week, now I'm so consumed by my thoughts and in a constant state of confusion I have no desire to bowl. Or do anything for that matter. I've thought about medical marijuana but still a little hesitant. I see my doctor in a few weeks so I'll definitely bring it up to him. Thank you!

You may also like...